Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 111, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2001, 5:32 PM CDT for Jackson County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 21, 2001, 6:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Jackson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:35 PM CDT | Hail 0.88 | Gainesboro, TN | Spotter reported nickel size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 212232 SVRBNA TNC087-212300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 532 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JACKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GAINESBORO * UNTIL 600 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GAINESBORO...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE IN... RURAL EASTERN JACKSON COUNTY AT 550 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR TENNESSEE. $$ 15 LAT...LON 3640 8572 3627 8568 3629 8547 3649 8552
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:00 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 21, 2:00 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT THU JUN 21 2001 EARLY AFTERNOON...A LINE OF THUNDERSTORMS WAS MOVING ACROSS WEST TN INTO THE MIDSTATE ALONG A SURFACE TROUGH/ OUTFLOW BOUNDARY. MAIN COLD FRONT STILL FROM SOUTH MO TO EXTREME SOUTHEAST OK. FIRST LINE OF STORMS WILL CROSS MID TN THIS AFTERNOON AND EARLY EVENING...THEN MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA OVERNIGHT... PROBABLY WITH LESS SEVERITY. MOIST ATMOSPHERE WILL CONTINUE TO MAKE CONDITIONS FAVORABLE FOR HEAVY DOWNPOURS THROUGH TONIGHT. COLD FRONT WILL MOVE ACROSS MID TN LATE TONIGHT...SLOWLY EXITING OUR COVERAGE AREA AROUND 12Z FRIDAY. WILL KEEP CHANCE FOR MAINLY MORNING SHOWERS FRIDAY. MODELS SHOW MOISTURE SLOW TO DECREASE...SO LOOK FOR MOSTLY CLOUDY SKIES UNTIL AFTERNOON...THEN SLOW DECREASE IN CLOUDINESS. UPPER PATTERN NEXT FEW DAYS WILL FEATURE AMPLIFICATION OF TROUGH FROM GREAT LAKES...SOUTH ACROSS TN. COOLER THAN AVERAGE TEMPERATURES WILL RESULT. A CUTOFF LOW DEVELOPS...AND RESULTANT INSTABILITY WILL PRODUCE SCATTERED SHOWERS IN THE EXTENDED PERIOD. PRELIM FORECAST... BNA EB 066/080 061/082 063 8300 CSV WB 064/076 056/078/ 056 8500 .BNA...NONE. SH
In the hours before
Special weather statement, Jun 21, 11:59 AM CDT, 5 hours 33 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-212100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1159 AM CDT THU JUN 21 2001 ...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... ...LOCALLY HEAVY RAIN POSSIBLE TONIGHT... AT HIGH NOON...A PRE FRONTAL TROUGH STRETCHES FROM INDIANAPOLIS TO LITTLE ROCK. THIS TROUGH HAS INITIATED A LINE OF SHOWERS AND THUNDERSTORMS FROM WESTERN TENNESSEE INTO EASTERN ARKANSAS. THE LINE IS EXPECTED TO STRENGTHEN INTO A STRONG TO SEVERE SQUALL LINE AND MOVE ACROSS...MIDDLE TENNESSEE THIS AFTERNOON INTO THIS EVENING. THE AIRMASS AHEAD OF THE TROUGH IS VERY UNSTABLE. CONDITIONS ARE FAVORABLE FOR THE STORMS TO PRODUCE DAMAGING WINDS IN EXCESS OF 50 MPH AND LARGE HAIL. THE STORM PREDICTION CENTER WILL LIKELY ISSUE A SEVERE THUNDERSTORM WATCH EARLY THIS AFTERNOON FOR PORTIONS OF MIDDLE TENNESSEE. PRIME TIME FOR SEVERE WEATHER WILL BE FROM 200 PM TO 900 PM CDT. THE MAIN COLD FRONT STRETCHES FROM SAINT LOUIS TO TULSA. THE FRONT IS CREEPING SLOWLY TOWARD THE AREA. DUE TO THE SLOWNESS OF THE FRONT...STORMS WILL TRACK OVER THE SAME AREA REPEATEDLY. MOST LOCATIONS WILL RECEIVE BETWEEN A HALF TO 1 INCH OF RAIN...HOWEVER SOME LOCATIONS COULD RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN. THIS WILL LEAD TO SOME LOCALIZED FLOODING AND PONDING OF AREA ROADWAYS TONIGHT. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS THE MID STATE. FOR THE LATEST IN WEATHER INFORMATION...MONITOR NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR THE NASHVILLE NATIONAL WEATHER SERVICE WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BNA. GORDaON
Special weather statement, Jun 21, 2:35 PM CDT, 2 hours 57 minutes before
TNZ005>010-022>031-056>064-075-076-093>096-220000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT THU JUN 21 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 462 FOR MOST OF MIDDLE TENNESSEE UNTIL 700 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE MID STATE... INCLUDING ALL AREAS WEST OF THE CUMBERLAND PLATEAU. THE WATCH INCLUDES THE CITIES OF CARTHAGE...CENTERVILLE...CLARKSVILLE... DICKSON...LAWRENCEBURG...LEBANON...LEXINGTON...NASHVILLE... SHELBYVILLE AND WAVERLY. THE WATCH ALSO EXTENDS INTO CENTRAL KENTUCKY. A LINE OF THUNDERSTORMS WILL CROSS THE MID STATE THIS AFTERNOON AND EARLY EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO...VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. STAY TUNED TO WEATHER RADIO OR LOCAL RADIO OR TELEVISION FOR POSSIBLE WARNINGS AND UPDATED WEATHER INFORMATION. Q
Local storm report, Jun 21, 4:22 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
422 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM CENTERVILLE TN 60 MPH TSTM WIND GUST
06/21/01 HICKMAN HIGHWAY DEPT. REPORTED
SEVERAL TREES DOWN AT SWAN
CREEK ON HWY 50.
0300 PM LOBELVILLE TN .75 INCH HAIL
06/21/01 PERRY LOBELVILLE CITY HALL
REPORTED DIME SIZE HAIL.
ALSO, A TREE WAS DOWN ON
HIGHWAY 128 SOUTH OF
LOBELVILLE.
0400 PM WHITE HOUSE TN 60 MPH TSTM WIND GUST
06/21/01 SUMNER 0 SUMNER COUNTY EMA REPORTED
TREES DOWN.
END/ORCHANIANLocal storm report, Jun 21, 4:52 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
452 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0d435 PM FAIRVIEW TN 58 MPH TSTM WIND GUST
06/21/01 WILLIAMSON SHERIFF'S OFFICE REPORTED
TREES DOWN.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 35 min |
| Jun 21, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 43 min |
| Jun 21, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 53 min |
| Jun 21, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 40 min |
| Jun 21, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 55 min |
| Jun 21, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 51 min |
| Jun 21, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 64 min |
| Jun 21, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 40 min |
| Jun 21, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.